Brand-Ad-30-6
 IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 1509 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  Navigate here 
  Search
 
   Next article
   Previous article 
   Table of Contents
  
 Resource links
   Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   [PDF Not available] *
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)  

 
  In this article

 Article Access Statistics
    Viewed2272    
    Printed35    
    Emailed1    
    PDF Downloaded0    
    Comments [Add]    

Recommend this journal

 


 
LETTER TO EDITOR
Year : 1991  |  Volume : 57  |  Issue : 5  |  Page : 252

Peculiar reaction to infiltration of triamcinolone acetonide




Correspondence Address:
B M Gharpuray


Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions



How to cite this article:
Gharpuray B M, Kulkarni V, Shah R. Peculiar reaction to infiltration of triamcinolone acetonide. Indian J Dermatol Venereol Leprol 1991;57:252

How to cite this URL:
Gharpuray B M, Kulkarni V, Shah R. Peculiar reaction to infiltration of triamcinolone acetonide. Indian J Dermatol Venereol Leprol [serial online] 1991 [cited 2020 Dec 3];57:252. Available from: https://www.ijdvl.com/text.asp?1991/57/5/252/3701


To The Editor,

We are using intralesional infiltration of Triamcinolone acetonide (Inj. Kenacort or Inj. Tricort, 10 mg per ml) as a method of treat­ment for variety of lichenified lesions, as well as for other localized recalcitrant skin disor­ders like prurigo nodularis. During last 4 years we have observed a very peculiar reaction to the injection on quite a few occasions.

Shortly after the injection patients com­plain of acute, severe, transverse myelitis like pain in the lower back with marked weakness in the lower extremities. The reaction is in­variably temporary and patients recover to walk out of our clinic within half an hour. However the reaction itself is quite alarming and the pain is excruciating. It does make one extremely anxious. We have also noted that lower back is the site of pain when the drug is injected in the lesions on the lower limb, while the pain is in the neck region if the le­sions are on the upper extremity. In all these patients the only comfortable position in which the patients could rest was supine with legs raised. Fortunately no fatalities or untoward permanent morbidity has so far been ob­served.

We have about 10 patients in whom such reaction is noted. This type of reaction has not been reported in the text books or in the literature supplied by the pharmacological companies manufacturing the drug. We do not know whether the reaction is to the drug or to the preservative, which is benzyl alcohol.

We would like to share our experience with our colleagues.




 

Top
Print this article  Email this article
Previous article Next article

    

Online since 15th March '04
Published by Wolters Kluwer - Medknow